Alabama, 2005Tornado in Alabama, April 30, 2005
April 30, 2005 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 30, 4:00 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 30, 4:00 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 30 2005
.SYNOPSIS...SERIES OF WEAK IMPULSES MOVING IN VERY BROAD UPPER LEVEL
RIDGE...WITH MAIN TROUGH AXIS FROM THE CENTRAL PLAINS TO THE DESERT
SOUTHWEST. BOUNDARY LAYER MOISTURE ON THE INCREASE WITH H85 SPECIFIC
HUMIDITY VALUES 8+ G/KG TO THE WEST OF OUR CWA. LINE OF CONVECTION
CENTERED ON SURFACE MOISTURE AXIS FROM NORTHERN ALABAMA TO SOUTHEAST
LOUISIANA...WITH DEWPOINTS IN THE LOWER 70S ACROSS MOST OF THE
FORECAST AREA AT THIS TIME.
&&
.SHORT TERM...THUNDERSTORMS...SOME SEVERE...WILL ADVANCE EAST ACROSS
THE FORECAST AREA TODAY AS SURFACE COLD FRONT MOVES THROUGH THE
REGION. THE PRECIPITATION WILL MOVE OFFSHORE THIS EVENING...WITH
FRONT MOVING WELL SOUTH OF THE MARINE ZONES. HIGH PRESSURE WILL
DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...AND THEREFORE
LOWERED POPS TO NEAR ZERO AS DRY AIR INVADES FROM THE NORTH.
TEMPERATURES AROUND GFS MAV GUIDANCE.
&&
.LONG TERM...(TUESDAY THROUGH FRIDAY)...SLIGHT CHANCE TO LOW
SCATTERED POPS THROUGH THE EXTENDED AS SERIES OF WEAK SHORTWAVES
MOVE THROUGH BROAD UPPER TROUGH. TEMPERATURES WILL BE SLIGHTLY BELOW
NORMAL THROUGH THE PERIOD.
&&
.MARINE...ONSHORE WINDS AND SEAS WILL INCREASE AHEAD OF A FRONT
WHICH WILL PASS THE AREA LATE THIS AFTERNOON INTO TONIGHT. OFFSHORE
WIND WILL PERSIST THROUGH MONDAY...BECOMING MORE EASTERLY BY LATE
MONDAY AS A HIGH MOVES FROM THE CENTRAL US TO THE EAST COAST. FLOW
WILL RETURN TO ONSHORE BY MONDAY NIGHT AND STRENGTHEN AHEAD OF A WEAK
FRONT THAT WILL PASS THE AREA EARLY WEDNESDAY BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS. THAT FRONT WILL PASS LATE NEXT WEEK. /77
&&
.FIRE...DRIER AIR BEHIND THE FRONT...COMBINED WITH WARM AFTERNOON
TEMPERATURES ON SUNDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP
INTO THE LOWER 30S. DURATION REQUIRED FOR A RED FLAG WARNING ACROSS
THE NORTHWEST FLORIDA PANHANDLE IS UNCERTAIN AT THIS TIME...AND WILL
PASS ON TO THE DAY SHIFT IF A FIRE WEATHER WATCH MAY BE NEEDED.
SURFACE DEWPOINTS MODERATE THROUGH THE REMAINDER OF THE FORECAST
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 55 78 52 / 90 30 10 10
PENSACOLA 79 57 77 55 / 90 50 10 10
DESTIN 76 62 76 58 / 90 50 10 10
EVERGREEN 76 57 75 46 / 80 30 10 10
WAYNESBORO 71 50 75 47 / 80 20 10 10
CAMDEN 75 54 74 48 / 80 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.
&&
/22
Hazardous weather outlook, Apr 30, 5:30 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SAT APR 30 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011130-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SAT APR 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
AHEAD OF A COLD FRONT UNSTABLE AIRMASS WILL CONTINUE TO DOMINATE THE
AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH
THIS AFTERNOON.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS
AFTERNOON AS MODERATE SOUTHERLY FLOW CONTINUES AND COMBINES
WITH AN ENHANCED TIDAL RANGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...PATCHY FOG FORMING
OVERNIGHT MONDAY AND TUESDAY NIGHTS.
THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
ACTIVATION TODAY.
Tornado, Crenshaw
- When
- April 30, 6:20 AM CST to 6:24 AM CST
- Where
- Crenshaw County, Bradleyton
- Rating
- F0
- Path length
- 4 mi
- Path width
- 200 yd
- Property damage
- $150,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.900, -86.250
A weak tornado moved across the northeast part of Crenshaw county. The tornado touched down near Bradleyton and moved almost due east for about four miles. Most of the damage was to timber with some minor damage to a church and a few homes. The most damage occurred when a tree fell through an almost new manufactured home and split the home in two. The tornado dissipated near the Helicon community. The lady who would have normally been sleeping in the home where the tree fell, had gone to the hospital for an appointment. Other people were sleeping on both ends of the home and never knew the tree had split the home in two until someone woke them up. No one was injured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 30, 2005$400,000 · F1 · 1 event
- Tornadoes in Alabama, April 30, 2005$181,000 · F1 · 5 events
- Tornado in Alabama, April 30, 2005$200,000 · F1 · 1 event
- Tornado in Alabama, April 30, 20051 injured · $110,000 · F1 · 1 event
- Damaging Wind in Alabama, April 30, 2005$500,000 · 70 kt wind · 1 event
- Damaging Wind in Alabama, April 30, 20054 injured · $100,000 · 60 kt wind · 1 event
- Tornado in Alabama, April 30, 2005$125,000 · F1 · 1 event
- Flash Flood in Kentucky, April 30, 2005$300,000 · 1 event
- Tornado in Alabama, April 30, 2005$40,000 · F1 · 1 event
- Tornado and Hail in Alabama, April 30, 2005$103,000 · F0 · 2 events
- Hail and Damaging Wind in Alabama, April 30, 2005$101,000 · 55 kt wind · 2 events
- Flash Flooding in West Virginia, April 30, 2005$70,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443553.